Hail, Texas
- When
- July 8, 4:35 PM CST to 4:40 PM CST
- Where
- Texas County, 0.89 mi NE of Hooker
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.880, -101.210
A severe thunderstorm in the central Oklahoma Panhandle during the early evening hours produced hail. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorm in the central Oklahoma Panhandle during the early evening hours produced hail. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 8, 2:31 PM CST, 2 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 331 PM CDT SUN JUL 8 2007 .DISCUSSION... THE LONG AWAITED NORTHWEST FLOW PATTERN HAS MATERIALIZED AND WILL REMAIN THROUGH THE FORECAST PACKAGE. FOR THE MOST PART...THIS WEEK WILL BE WET WITH AT OR SLIGHTLY BELOW NORMAL TEMPERATURES. TONIGHT...THE ENTRANCE OF A SURFACE TROUGH OVER THE NORTHWESTERN PART OF THE PANHANDLES...HAS PROVIDED THE LOW LEVEL FOCUS FOR ORGANIZED THUNDERSTORM DEVELOPMENT. BEST POPS HAVE BEEN SKEWED TOWARDS THIS AREA WITH DIFFERENTIAL HEATING AND MOISTURE CONVERGENCE WILL BE BEST. LATER TONIGHT...A COLD FRONT ENTERS THE PANHANDLES AND CONTRIBUTES EVEN MORE LIFT TO THE SCENARIO. WITH THE FRONTAL BOUNDARY STALLING IN OUR VICINITY...THE NEXT EVENT IS PRIME FOR MORE THUNDERSTORMS ON MONDAY AFTERNOON AND MONDAY NIGHT AS THE NEXT SHORTWAVE SLIDES DOWN THE EAST SIDE OF THE RIDGE. THE SCENARIO REPEATS ITSELF...ESPECIALLY ON WEDNESDAY AND FRIDAY...SO KEPT THE POPS AS IS. SEVERE WEATHER POTENTIAL WILL NEED TO MONITORED CLOSELY THIS WEEK. THE VERTICAL SHEAR WILL BE THERE WHEN THE SHORTWAVES MEET THE MOIST SOUTHERLY FLOW. THERE IS A HINT THAT THE LOW LEVEL JET SHOULD STRENGTHEN ON MONDAY NIGHT...SO WE WILL NEED TO WATCH THIS ONE. MARGINAL SEVERE WEATHER CONDITIONS WILL PERSIST AS LONG AS THIS WEATHER PATTERN CONTINUES. NUNEZ && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 68 91 67 90 68 / 20 20 40 10 30 BEAVER OK 69 96 69 95 68 / 20 30 30 20 40 BOISE CITY OK 64 91 63 91 65 / 40 20 40 5 50 BORGER TX 72 93 71 94 71 / 20 20 40 20 40 BOYS RANCH TX 68 96 68 93 70 / 30 20 30 10 40 CANYON TX 66 93 65 91 66 / 20 20 40 10 30 CLARENDON TX 70 93 69 92 69 / 20 20 30 20 30 DALHART TX 65 91 65 91 66 / 30 20 40 10 40 GUYMON OK 67 94 66 95 67 / 30 20 40 10 40 HEREFORD TX 65 94 64 92 66 / 20 20 30 10 20 LIPSCOMB TX 68 94 69 93 68 / 20 30 40 20 50 PAMPA TX 69 89 69 90 68 / 20 20 40 20 40 SHAMROCK TX 72 95 70 91 68 / 20 20 30 20 30 WELLINGTON TX 72 95 71 92 72 / 20 20 30 20 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 04/08
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SUN JUL 8 2007 OKZ001>003-TXZ001>020-091100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES AS A MINOR UPPER LEVEL LOW PRESSURE SYSTEM MOVES SOUTHEAST ACROSS THE SOUTHERN HIGH PLAINS. MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...BUT ONE OR TWO STORMS COULD BECOME SEVERE OVER THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLES...CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES MONDAY THROUGH SATURDAY NIGHT AS A SERIES OF MINOR UPPER LEVEL LOW PRESSURE SYSTEMS AFFECTS THE SOUTHERN HIGH PLAINS. A FEW STORMS MAY BECOME SEVERE EACH DAY...WITH LARGE HAIL AND DAMAGING WINDS EXPECTED TO BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRAMAR
The Dodge City radar (KDDC), 147 km away, was scanning. The volume nearest the first event began at 22:34 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50423, 50424, 50425.